Communications in Mathematical Physics

, Volume 110, Issue 1, pp 89–112

Ergodic and topological properties of coulombic periodic potentials

  • Andreas Knauf
Article

DOI: 10.1007/BF01209018

Cite this article as:
Knauf, A. Commun.Math. Phys. (1987) 110: 89. doi:10.1007/BF01209018

Abstract

The motion of a classical pointlike particle in a two-dimensional periodic potential with negative coulombic singularities is examined. This motion is shown to be Bernoullian for many potentials and high enough energies. Then the motion on the plane is a diffusion process. All such motions are topologically conjugate and the periodic orbits can be analysed with the help of a group.

Copyright information

© Springer-Verlag 1987

Authors and Affiliations

  • Andreas Knauf
    • 1
  1. 1.Institut für Theorie der ElementarteilchenBerlin 33
  2. 2.Mathematisch instituutUtrecht